Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Taking Lexapro for anxiety and depression. Diagnosed with depression. Any side effect of this medicine?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 634 Questions
I have been taking 10g Lexapro for the past few years. I was prescribed it for anxiety and depression as my husband had developed dementia (he has now passed away) and I was diagnosed with breast cancer from which I have made a full recovery. My problem is a numb feeling and I find I cannot cry although I have had much to cry about. I feel that crying would be such a relief to me and I wonder if this could be a side effect of the Lexapro. Perhaps you could advise me.
Posted Wed, 3 Apr 2013 in Medicines and Side Effects
Answered by Dr. Payman Hajiazim 16 minutes later
hi there, thanks for asking. It is true that this medication and also other medications from the class of selective serotonin re-uptake inhibitors can dull the emotions. It is not harmful for a person if she cannot cry. Also it is not useful to cry a lot. If somebody wants that her medication is decreased, she should participate talk sessions and she will be able to guide her emotions in a right way. I agree that you need to have a normal grief about your husband that has passed away, and it is a good time to go for talk sessions. Let me know if you have any other question. I wish you a good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor